Aa
Aa
A
A
A
Close
Avatar universal

Weight gain due to medication

I am a 23 year old female and have gained 30kg from being in hospital and on medication. I need to loose at least 35kg. I have previously hurt my knee and cardio Eg walking bike kills my knee . Does anyone have any advice . Also I'v started to take Garcina Cambridge and wanted to see people's views on that .
Also on this app how do you see how many calories you can consume
Thanks :-)
3 Responses
Sort by: Helpful Oldest Newest
649848 tn?1534633700
COMMUNITY LEADER
Are you still on the medication(s) that caused the weight gain?  If so, that will make it difficult, if not impossible to lose.. I was on a medication that caused weight gain and my doctor took me off it and put me on a different one. You might talk to your doctor about that, since some meds will accomplish the same thing with the same side effects.

As long as I was on that medication, there was very little I did that would let me lose weight.  I was on a very strict diet, and yes, I tried the garcinia cambogia and it did nothing.  Do check your brand - I had one that had licorice extract in it and come to find out, licorice causes me to retain fluid.

Fluid is another consideration for you - make sure you aren't retaining excess fluid for some reason.

There are exercises you can do, other than walking/biking.  If you have access to a swimming pool, that's excellent exercise, because there's no impact on injured body parts.  If you don't have access to a pool, try yoga or some other exercises.  You can research low impact exercises and come up with all types of videos.  Additionally, in some cases, disuse make injuries worse, so check with your doctor about that.

You have to enter the foods you eat every day to get the number of calories you eat, then you can save those foods as favorites.  Just go to your food diary and add your meals each day.
Helpful - 0
Avatar universal
They took me off the medication thank god but I'm still having difficulty loosing weight :-(
Helpful - 0
649848 tn?1534633700
COMMUNITY LEADER
If your weight gain was from medication, you should have lost some, just getting off the med.  I lost 8 lbs within a week of getting off the med that caused my gain.

Are you retaining fluid?

Do you have an under active thyroid or insulin resistance?  Either of those will make weight loss very difficult.  I have both and have a very hard time losing weight.
Helpful - 0
Have an Answer?

You are reading content posted in the Weight Loss and Fitness Community

Top Healthy Living Answerers
649848 tn?1534633700
FL
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.